In late October in 2004 I started having itching and burning on the tops of my feet and hands.
The symptoms are worse at night and cause me to lose a lot of sleep. The only relief of these symptoms is to soak my extremities in cold water. When I take warm or hot showers it makes the symptoms worse. The symptoms went away in mid-March 2005. They reappeared in late October of 2005 and continued until mid-March 2006. I did not have the problem in October 2006. I thought it was the end of it. But it is now the first week of Novemeber 2007 and the itching and burning feet and hands are back. When I first had the symptoms in 2004 I saw my family doctor, a neurologist, a rheumatologist, a podiatrist, and a dermatologist. None of these doctors were able to give me a diagnosis or a treatment. I now suspect that since it happens at the same time of year, that it may be allergy related. What specialist should I consult about this problem and what diagnostic test should I be having?
this may sound crazy- but do you wear wool due to the cold weather? wool socks or gloves?
I am highly allergic to wool and there's so much around in the winter it is crazy- even shopping can be a pain because the wool in sweaters, coats, blankets...its hard to look for clothing and not touch it before you read the label....
silly thought- but thought I should share,,,
No, I don't wear wool. Because of the itching and the relief from having my hands and feet stay cold, I wear no socks and open toed shoes and I wear no gloves. I went to an allergy specialist and he's not sure, but he thinks it could be hives brought on by some type of physical allergy (maybe the cold weather). I don't get any redness or rash, but he said sometimes you can have hives without redness or rash. He has prescribed xyzal(an antihistamine) and it seems to be doing the trick. But, I not only want to treat the symptoms, I want to get to the root of what is causing this problem.
HI, It has taken me a long time to figure out what causes this as i have suffered for a long time but it appears to be connected to oestrogen and progesterone deficiency. As once i was eventually diagnosed and put on HRT the itching went away for good (thank god). As i was getting extreme hands and feet itching every couple of weeks, it was unbearable.
help me. i m a guy. and i have the same symptom. My hands and feets are itches. Seem like the hands itches more then the feet. but yes itches very much. Please tell me what med u took to take the root out.. cuz i went to my family doc and derm doc. they just said i have allergy and make me take allegra at day time and benadryl at nite time. it helps but it doesnt go away. the moment i stop taking the med. its very itching. please help me.
Hi, welcome to the forum, your symptoms are suggestive of burning feet syndrome. Burning limbs can be seen due to compartmental syndrome i.e. due to high pressure in the limbs will entrap the nerves and can cause burning sensation. Even deficiency of vitamin B12 can also cause such symptoms (get Vit B12 level). It can also be seen in patients with atopic or allergic dermatitis (esp. associated with itching). It is usually seen secondary to exposure to allergen and subsequent reaction is mediated by IgE antibodies. Hence, elevated serum IgE levels can indicate allergy.
Atopic dermatitis can be treated by Anti-histamines with appropriate topical steroids against prescription will help to alleviate the condition. Try using emollients or moisturizing creams. Identify and avoid the triggering factor which you been exposed to recently. I suggest you to consult physician for evaluation and treatment with Vitamin B12. Take care and regards.
I have been having the same problem the last couple weeks a the best way I can describe it is my feet and hands itch like crazy but when I scratch them they inturn, burn. It is very painful and they are very painful to the touch, if I bump my feet on anything it feels like needles are going in them (and the same with my hands). Any help anyone can give would be greatly appreciated.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.